MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE; RIGID SCOPE
Model Number WA50372B
Medical Device Problem Codes Disconnection (1171); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the light guide (lg) connection part on the rigid scope was disconnected.The issue was found during preparation for use for a therapeutic laparoscopic surgery.The procedure was completed with a similar device.There were no reports of delay.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the customer¿s reported problem was confirmed.Device evaluation found the light guide ( lg) connection part was disconnected.The device evaluation also found that the outer tube was bent and there was foreign matter adhesion on the internal lens.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the event occurred due to the user improperly handling and applying excessive force to the subject device.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the corrected information.Corrected data: d4 (serial number).

Brand Name
TELESCOPE, 5.4 MM, 0°, AUTOCLAVABLE
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17210893
Report Number9610773-2023-01741
Device Sequence Number15036057
Product Code GCJ
UDI-Device Identifier04042761029599
UDI-Public04042761029599
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA50372B
Device Catalogue NumberWA50372B
Device Lot Number547916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer09/26/2023
10/02/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date09/28/2023
11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown